Alert archive / Florida / Heat Advisories in 2023
Heat Advisory 21, NWS Key West, FL
NWS Key West, FL issued this heat advisory at Jul 24, 2023, 3:58 AM EDT for Monroe County, Florida. It took effect at Jul 24, 2023, 10:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2023, 3:58 AM EDT (07:58 UTC)
- In effect from
- Jul 24, 2023, 10:00 AM EDT
- Expired
- Jul 24, 2023, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WWUS72 KKEY 240758 NPWKEY URGENT - WEATHER MESSAGE National Weather Service Key West FL 358 AM EDT Mon Jul 24 2023 FLZ076>078-241600- /O.NEW.KKEY.HT.Y.0021.230724T1400Z-230724T2300Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Including the Communities of Key Largo, Marathon, and Key West 358 AM EDT Mon Jul 24 2023 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 112 expected. * WHERE...Florida Keys. * WHEN...From 10 AM this morning to 7 PM EDT this evening. * IMPACTS...A Heat Advisory means that a period of unusually hot temperatures and high humidity is expected, producing heat index values of 108 degrees or higher. These conditions will cause increased risk of heat illness for people outdoors or in non air conditioned spaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NB
1 follow-up statement
858 WWUS72 KKEY 242318 NPWKEY URGENT - WEATHER MESSAGE National Weather Service Key West FL 718 PM EDT Mon Jul 24 2023 FLZ076>078-250030- /O.EXP.KKEY.HT.Y.0021.000000T0000Z-230724T2300Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Including the Communities of Key Largo, Marathon, and Key West 718 PM EDT Mon Jul 24 2023 ...HEAT ADVISORY HAS EXPIRED... Heat index values are forecast to remain below 108 degrees through the remainder of this evening and tonight across the Florida Keys. Therefore the heat advisory has expired. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this heat advisory went out at Jul 23, 10:51 PM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 23, 10:51 PM EDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Key West FL 1051 PM EDT Sun Jul 23 2023 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... Issued at 1022 PM EDT Sun Jul 23 2023 The Saharan Air Layer (SAL) remains anchored across the area tonight which has afforded us a dry and quiet evening. It also led to hot and humid conditions once again for the Florida Keys. Even with the sun having set a few hours ago, temperatures along the island chain are in the mid to upper 80s with Key West still holding out at 90 degrees this hour! A weak surface ridge axis lies to very close or just slightly north of the Keys tonight. Due to the weakness of this feature, winds have gone variable or are transitioning to northeast due to mesoscale forcings. This will continue until the ridge axis can restrengthen overnight allowing for a return to the east and southeast. The aforementioned SAL will keep conditions dry for the overnight and as such expecting nil rain chances. In addition, skies will remain mostly clear aside from the infrequent passing of high level cirrus from earlier convection that develop across the eastern Gulf of Mexico. Lastly, Monday looks to be another hot, steamy, and mostly sunny day with temperatures in the mid to upper 90s. Therefore, additional heat advisories appear likely, stay tuned. && .MARINE... Issued at 1022 PM EDT Sun Jul 23 2023 No watches, warnings, or advisories are in effect at this time. From synopsis, high pressure over the Florida Keys and South Florida will promote light to gentle breezes and nil rain chances through Monday. Breezes freshen to gentle to moderate and become northeast to east for Monday night through around mid-week. High pressure over the Atlantic strengthens Wednesday through Thursday promoting mainly moderate easterly breezes shifting to east to southeast for Thursday night through Friday night. && .AVIATION... (00Z TAFS) Issued at 1022 PM EDT Sun Jul 23 2023 VFR conditions will prevail at the island terminals for the overnight. Winds have gone light and variable, especially at the EYW terminal. Winds will clock around to the east and southeast late and freshen slightly. Otherwise, SAL in place will keep conditions rain free but hazy at times with little to no VIS reductions. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...LIW Aviation/Nowcasts....LIW Data Acquisition.....JPR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.